Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

On a method of Carasso and Laurent for constructing interpolating splines


Authors: M. J. Munteanu and L. L. Schumaker
Journal: Math. Comp. 27 (1973), 317-325
MSC: Primary 65D05
MathSciNet review: 0329194
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Carasso and Laurent studied a method for computing natural polynomial splines interpolating simple data. We discuss several similar methods which can be applied to numerical construction of more general interpolating splines, including Lg-splines interpolating Extended-Hermite-Birkhoff data.


References [Enhancements On Off] (What's this?)

  • [1] P. M. Anselone and P. J. Laurent, A general method for the construction of interpolating or smoothing spline-functions, Numer. Math. 12 (1968), 66–82. MR 0249904
  • [2] George D. Byrne and Donald N. H. Chi, Linear multistep formulas based on 𝑔-splines, SIAM J. Numer. Anal. 9 (1972), 316–324. MR 0311111
  • [3] C. Carasso and P.-J. Laurent, On the numerical construction and the practical use of interpolating spline-functions, Information Processing 68 (Proc. IFIP Congres, Edinburgh, 1968) North-Holland, Amsterdam, 1969, pp. 86–89. MR 0255012
  • [4] Philip J. Davis, Interpolation and approximation, Blaisdell Publishing Co. Ginn and Co. New York-Toronto-London, 1963. MR 0157156
  • [5 C] Carl de Boor, On calculating with 𝐵-splines, J. Approximation Theory 6 (1972), 50–62. Collection of articles dedicated to J. L. Walsh on his 75th birthday, V (Proc. Internat. Conf. Approximation Theory, Related Topics and their Applications, Univ. Maryland, College Park, Md., 1970). MR 0338617
  • [6] M. Golomb, Spline Approximations to the Solutions of Two-Point Boundary-Value Problems, MRC 1066, Univ. of Wisconsin, Madison, Wis., 1970.
  • [7] T. N. E. Greville, Introduction to spline functions, Theory and Applications of Spline Functions (Proceedings of Seminar, Math. Research Center, Univ. of Wis., Madison, Wis., 1968) Academic Press, New York, 1969, pp. 1–35. MR 0240521
  • [8] J. W. Jerome and L. L. Schumaker, On 𝐿𝑔-splines, J. Approximation Theory 2 (1969), 29–49. MR 0241864
  • [9] J. W. Jerome and L. L. Schumaker, Local bases and computation of 𝑔-splines, Methoden und Verfahren der mathematischen Physik, Band 5, Bibliographisches Inst., Mannheim, 1971, pp. 171–199. B. I.-Hochschulskripten, No. 724 a-b. MR 0362835
  • [10] Samuel Karlin, Best quadrature formulas and splines, J. Approximation Theory 4 (1971), 59–90. MR 0276661
  • [11] Tom Lyche and Larry L. Schumaker, Computation of smoothing and interpolating natural splines via local bases, SIAM J. Numer. Anal. 10 (1973), 1027–1038. MR 0336959
  • [12] M. J. Munteanu, Contributions à la Théorie des Fonctions Splines à une et à Plusieurs Variables, Dissertation, Louvain, 1970.
  • [13] I. J. Schoenberg, On the Ahlberg-Nilson extension of spline interpolation : The 𝑔-splines and their optimal properties, J. Math. Anal. Appl. 21 (1968), 207–231. MR 0223802
  • [14] M. H. Schultz and R. S. Varga, 𝐿-splines, Numer. Math. 10 (1967), 345–369. MR 0225068
  • [15] L. L. Schumaker, Some algorithms for the computation of interpolating and approximating spline functions, Theory and Applications of Spline Functions (Proceedings of Seminar, Math, Research Center, Univ. of Wisconsin, Madison, Wis., 1968) Academic Press, New York, 1969, pp. 87–102. MR 0239330

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D05

Retrieve articles in all journals with MSC: 65D05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1973-0329194-5
Article copyright: © Copyright 1973 American Mathematical Society